MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 510k # - k973565.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, prior to patient contact, the needle in the quick-core coaxial biopsy needle set would not pull out of the cannula.The operator employed another new device to finish the procedure successfully, with not further complications reported.The customer confirmed that no adverse effects occurred as a result of the product issue.The product was received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, specifications, as well as a visual inspection of the actual device and dimensional verification was completed during this investigation.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.The risk specification for this product includes the failure mode of incompatibility between the stylet and the cannula and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.The device history records were reviewed and no non-conformances were found.A complaint history search revealed this to be the only complaint reported for associated lots at the time of investigation.An opened, unused product was returned.Measurements of the needle and cannula were performed and it was found that the device was manufactured to specification.The reported failure could not be duplicated.With the provided information, the root cause of the failure is unknown.A quality engineering risk assessment determined that no additional actions are required at this time.We will continue to monitor for similar complaints.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6914357
Report Number1820334-2017-03481
Device Sequence Number19193360
Product Code KNW
UDI-Device Identifier00827002087286
UDI-Public(01)00827002087286(17)220227(10)7708387
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-10T
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1